Georgia, 2009Winter Weather in Georgia, March 2, 2009
March 2, 2009 · NWS CAE · 1 event in 1 county or zone
A low pressure system moved across central Georgia and produced 1 to 2 inches of snow in northern Lincoln county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved across central Georgia and produced 1 to 2 inches of snow in northern Lincoln county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Mar 1, 10:10 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 1, 10:10 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1010 PM EST SUN MAR 1 2009
.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO MOVE OFF AND UP THE ATLANTIC COAST.
PERIODS OF RAIN AND SNOW WILL OCCUR OVERNIGHT. THE LOW WILL MOVE
AWAY AND HIGH PRESSURE WILL BUILD IN MONDAY THROUGH TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS AND SATELLITE IMAGES SHOWING HEAVIEST PRECIP
BAND/DEFORMATION ZONE SITUATED OVER THE UPSTATE OF SOUTH CAROLINA.
WATER VAPOR LOOP SHOWING UPPER LOW BEGINNING TO LIFT ACROSS THE
STATE. PRECIP TREND OVER CENTRAL GEORGIA HAS SHOWN SIGNS OF
WEAKENING. REPORTS FROM ACROSS THE AREA INDICATE AREAS OF SNOW
ACROSS OUR UPSTATE COUNTIES...A LITTLE SNOW STICKING TO GRASSY
SURFACE...BUT WITH SURFACE TEMPS STILL ABOVE FREEZING...NO ROAD
ISSUES YET. CENTRAL AREAS OF STATE HAVE SEEN A MIXTURE...BUT
LITTLE TO NO ACCUMULATIONS. EASTERN MOST AREAS HAVE SEEN MOSTLY
SCATTERED PRECIP...WITH NO ACCUMULATIONS TO SPEAK OF. 00Z NAM
GUIDANCE SHOWS MAIN PRECIP BAND MOVING ACROSS THE UPSTATE AND INTO
WEST CENTRAL NORTH CAROLINA OVERNIGHT. BASED ON THIS...AND CURRENT
RADAR TRENDS...HAVE ELECTED TO DROP THE ADVISORY FOR THE SOUTHEASTERN
MOST COUNTIES. WILL GO WITH AN ADVISORY FOR CENTRAL COUNTIES. WILL
CONTINUE WITH THE WINTER STORM WARNING FOR WESTERN AND NORTHERN
MOST COUNTIES DUE TO PROXIMITY TO CURRENT HEAVY SNOW BAND...AND
FORECAST GUIDANCE.
ALTHOUGH TEMPS ABOVE FREEZING AT THIS TIME...THERE IS A CHANCE OF
SEEING SUB-FREEZING TEMPS BY SUNRISE. THIS COULD PRODUCE SOME
AREAS OF PATCHY ICE ON ELEVATED SURFACES.
SURFACE OBS SHOWING STRONGER WINDS PUSHING IN FROM CENTRAL GEORGIA
BEHIND THIS SYSTEM. LAKE WIND ADVISORY REMAINS IN EFFECT OVERNIGHT
FOR THESE STRONG WINDS.
UPDATES HAVE ALREADY BEEN SENT AND POSTED.
PREVIOUS AFTERNOON DISCUSSION: UPPER LOW IN SOUTHERN GEORGIA THIS
AFTERNOON WILL LIFT NORTHEAST OVERNIGHT. AS IT DOES...LOW PRESSURE
WILL DEVELOP ON THE COAST LATE THIS AFTERNOON AND MOVE NORTHEAST
UP THE COAST OVERNIGHT. AS IT DOES...IT WILL PULL MOISTURE AND
COLD AIR INTO THE MIDLANDS. THE RAIN THIS AFTERNOON WILL BECOME
MIXED WITH SNOW AROUND 7 PM AND CHANGE TO SNOW BY 9 PM THIS
EVENING. RUC/NAM/GFS MODELS ARE GIVING H8 TEMPS -4/-6C AND
MOISTURE AND MOISTURE IN SNOW GROWTH AREA AT -10/-15C. SNOW IS
EXPECTED 4-6 HOURS IN THE NORTHERN AND CENTRAL PART OF THE CAE CWA
INCLUDING THE COLUMBIA METROPOLITAN AREA WHERE THE WINTER STORM
WARNING IS IN EFFECT. SNOW IS EXPECTED 2-3 HOURS IN THE SOUTHERN
PART WHERE THE WINTER WEATHER ADVISORY IS IN EFFECT. NEW HPC SNOW
GUIDANCE PUSHED HEAVY SNOW FARTHER NORTH BUT WILL KEEP GOING 3-6
INCHES NORTH MIDLANDS...1-3 INCHES CENTRAL MIDLAND INCLUDING
CAE...AND ONE INCH OR LESS SOUTHERN MIDLANDS. TEMPERATURES SHOULD
BE IN THE 30-33 DEGREE RANGE WHEN SNOW IS EXPECTED BUT AFTER THE
SNOW ENDS AFTER MIDNIGHT...LOW TEMPERATURES SHOULD DROP INTO THE
MID TO UPPER 20S BY DAWN MONDAY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
LOW PRESSURE WILL MOVE AWAY MONDAY MORNING AND TAKE MOISTURE AND
SNOW AWAY. HIGH PRESSURE WILL BUILD OVER AREA MONDAY THROUGH
TUESDAY NIGHT. AFTER SNOW MONDAY MORNING...GOOD RADIATIVE COOLING
MONDAY NIGHT WILL ALLOW LOW TEMPERATURES TO DROP INTO THE UPPER
TEENS IN MOST LOCATIONS. FWC GIVES CAE 14 MONDAY NIGHT. PREFER FWC
BUT IT WILL PUT US OUT OF LIMITS WITH SURROUNDING OFFICES. SO
DECIDED ON UPPER TEENS. TUESDAY WILL BE WARMER WITH MORE SUNSHINE
AND SNOW SHOULD MELT. STILL COOL NORTH MIDLANDS WITH HIGHS IN THE
MID 40S. UPPER 40S EXPECTED CENTRAL MIDLANDS. HIGHS SHOULD REACH
THE LOWER 50S IN THE CSRA. CHILLY AGAIN TUESDAY NIGHT WITH LOWS IN
THE MID 20S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
IN GOOD AGREEMENT WITH GFS/ECMWF WITH UPPER RIDGE MOVING EAST INTO
REGION WEDNESDAY AND THURSDAY. UPPER FLOW EXPECTED TO BECOME ZONAL
BY FRIDAY THEN DEEPENING UPPER TROUGH OUT WEST BEGINS TO APPROACH
SATURDAY AND SUNDAY. DRY WEATHER FOR THE PERIOD EXPECTED WITH A
WARMING TREND. HIGHS IN THE 50S WEDNESDAY INCREASE TO THE 60S
THURSDAY WITH LOWER 70S BY SATURDAY. LOWS IN THE 30S WEDNESDAY
NIGHT INCREASE TO THE 40S FOR THE REST OF THE EXTENDED PERIOD.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
LATEST SURFACE ANALYSIS INDICATES AREA OF SURFACE LOW PRESSURE JUST
TO OUR EAST...WITH UPPER LEVEL LOW CENTERED OVER THE CSRA. RADAR AND
SURFACE OBS INDICATE SNOW AREA STRETCHING ACROSS THE UPSTATE/WESTERN
MIDLANDS AND ACROSS MUCH OF N/CENTR GA. WILL EXPECT SNOW TO BEGIN
ROUGHLY AROUND 00Z OR SHORTLY THEREAFTER AT CAE/CUB/AGS/DNL...AND A
LITTLE LATER AT OGB. MODELS STILL KEEPING MOST OF THE PRECIPITATION
AMOUNTS NORTH OF THE TAF SITES...BUT PERIODS OF LIGHT TO MODERATE
SNOW WILL BE POSSIBLE TONIGHT. MOST OF THE PCPN SHOULD END AROUND
06Z OR SO...FOLLOWED BY CLEARING SKIES. BREEZY CONDITIONS ARE
EXPECTED TONIGHT.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 10 AM EST MONDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR SCZ015-016-018-
020>022-025-026.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR SCZ027>031.
GA...LAKE WIND ADVISORY UNTIL 10 AM EST MONDAY FOR GAZ040-063>065-
077.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR GAZ040.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR GAZ063>065.
&&Hazardous weather outlook, Mar 1, 9:45 PM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
945 PM EST SUN MAR 1 2009
GAZ063>065-SCZ027>031-030245-
MCDUFFIE-COLUMBIA-RICHMOND-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
945 PM EST SUN MAR 1 2009
...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ077-SCZ035>038-041-030245-
BURKE-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
945 PM EST SUN MAR 1 2009
...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ040-SCZ015-016-018-020>022-025-026-030245-
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-
EDGEFIELD-SALUDA-
945 PM EST SUN MAR 1 2009
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Lincoln
- When
- March 2, 12:00 AM EST to 2:00 AM EST
- Where
- Lincoln forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.794, -82.451 (the zone’s center; the record gives no point)
One to two inches of snow fell in extreme northern Lincoln county in the Beulah and Graball areas as a winter storm moved across northern Georgia.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and Heavy Snow in California, March 2 to 4, 20091 death · $70,000 · 5 events
- Heavy Snow and Winter Weather in New York, March 2, 20091 death · 4 injured · 11 events
- High Wind and Strong Wind in New Jersey, March 2, 2009$200,000 · 52 kt wind · 8 events
- Strong Wind in Maryland, March 2, 2009$60,000 · 5 events
- High Wind and Strong Wind in Delaware, March 2, 2009$60,000 · 55 kt wind · 3 events
- Winter Weather in Vermont, March 2 to 3, 2009$23,000 · 10 events
- Wildfire in Texas, March 2, 2009$30,000 · 1 event
- Heavy Snow in Maine, March 2, 200914 events
- Extreme Cold in Pennsylvania, March 2 to 3, 200913 events
- Winter Storm and Heavy Snow in Maine, March 2, 200910 events
- Heavy Snow and Winter Weather in Nevada, March 2 to 4, 20093 events
- Heavy Snow in Connecticut, March 2, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 148702.